Texas, 2004Hail in Texas, April 23, 2004
April 23, 2004 · NWS LUB · 1 event in 1 county or zone
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $100,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at Apr 23, 11:34 AM CST, 1 hour 26 minutes earlier.
Area forecast discussion, Apr 23, 11:34 AM CST, 1 hour 26 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LUBBOCK TX
1234 PM CDT FRI APR 23 2004
.UPDATE...
MONITORING DEVELOPING STRONG SURFACE BASED THUNDERSTORMS ALONG
FRONTAL BOUNDARY AT DRYLINE VICINITY SOUTHEAST ZONES. ACTIVITY BEING
INFLUENCED BY NARROW 300MB JET COMING UP FROM THE SOUTHWEST AND THE
SPC HAS JUST ISSUED A TORNADO WATCH VALID UNTIL 600 PM/23 UTC TODAY
FOR OUR SOUTHEASTERN TWO COUNTIES OF KENT AND STONEWALL. APPEARS
FAVORED REGION WILL SHIFT TO THE EAST AND OUT OF OUR AREA BY MID
AFTERNOON AS SURFACE LOW SHIFTS EAST...SO ONLY A NARROW WINDOW OF
POTENTIAL SURFACE BASED SEVERE THREAT WILL EXIST.
MEANWHILE...CONVECTION IS ALSO DEVELOPING SOUTHWARD THROUGH THE
WESTERN PANHANDLE INTO EAST-CENTRAL NEW MEXICO IN ADVANCE OF THE
COLD UPPER LOW LIFTING SLOWLY EAST OUT THE FOUR-CORNERS AREA. STRONG
DIFFLUENT UPPER LEVEL PATTERN ACROSS NORTHWEST TEXAS FAVORS MORE
DEVELOPMENT ACROSS MAINLY NORTHERN AND EASTERN SOUTH PLAINS DURING
THE AFTERNOON WHERE BEST H850 MB CONVERGENCE EXISTS AND NEAR
ELEVATED FRONTAL BOUNDARY. THERE IS AN OUTSIDE RISK OF UP TO ABOUT
ONE INCH HAIL FROM A FEW OF THESE STORMS...BUT DO NOT BELIEVE IT
WILL BE WIDESPREAD ENOUGH TO WARRANT MENTION OF SLIGHT RISK IN THE
GRIDS. UPDATED GRIDS AND FORECASTS BEING ISSUED. MCQUEEN
&&
.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
05/99
Hazardous weather outlook, Apr 23, 10:30 AM CST, 2 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
1130 AM CDT FRI APR 23 2004
TXZ024>026-030>032-037-038-043-044-241630-
BRISCOE-CHILDRESS-COTTLE-DICKENS-FLOYD-HALL-KENT-KING-MOTLEY-
STONEWALL-
1130 AM CDT FRI APR 23 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE EXTREME
SOUTHEAST TEXAS PANHANDLE AND PORTIONS OF THE ROLLING PLAINS.
.DAY ONE...
CONVECTIVE
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS PORTIONS OF THE
EXTREME SOUTHEAST PANHANDLE AND ROLLING PLAINS THIS AFTERNOON. THE
RISK AREA IS GENERALLY EAST OF A LINE FROM SILVERTON TO FLOYDADA TO
JAYTON. ISOLATED THUNDERSTORMS MAY DEVELOP THIS AFTERNOON ALONG AND
JUST NORTH OF A COLD FRONT...WHICH WILL EXTEND FROM CENTRAL OKLAHOMA
INTO THE PERMIAN BASIN BY LATE AFTERNOON. LARGE HAIL MAY OCCUR WITH
ANY OF THESE THUNDERSTORMS. SEVERE THUNDERSTORMS COULD ALSO PRODUCE
DAMAGING WIND GUSTS...PARTICULARLY ACROSS THE ROLLING PLAINS SOUTH OF
HIGHWAY 82. THE SEVERE WEATHER THREAT WILL END BY 6 PM AS THE COLD
FRONT MOVES SOUTH OF THE REGION.
.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON.
TXZ021>023-027>029-033>036-039>042-241630-
BAILEY-CASTRO-COCHRAN-CROSBY-GARZA-HALE-HOCKLEY-LAMB-LUBBOCK-LYNN-
PARMER-SWISHER-TERRY-YOAKUM-
1130 AM CDT FRI APR 23 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE EXTREME
SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.
.DAY ONE...
NO HAZARDOUS WEATHER IS EXPECTED TODAY OR TONIGHT.
.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
JW
In the hours before
Special weather statement, Apr 23, 11:20 AM CST, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
1220 PM CDT FRI APR 23 2004
TXZ038-044-232300-
KING-STONEWALL-
1220 PM CDT FRI APR 23 2004
THE STORM PREDICTION CENTER HAS ISSUED TORNADO WATCH NUMBER 109 FOR
A PORTION OF THE ROLLING PLAINS. THE WATCH IS IN EFFECT UNTIL 600 PM
CDT AND INCLUDES THE FOLLOWING COUNTIES...
KING AND STONEWALL.
SOME COMMUNITIES INCLUDED IN THE WATCH ARE...
GUTHRIE AND ASPERMONT
TORNADOES...HAIL TO 2.5 INCHES IN DIAMETER...THUNDERSTORM WIND GUSTS
TO 70 MPH...AND DANGEROUS LIGHTNING ARE POSSIBLE IN THESE AREAS.
THE TORNADO WATCH AREA IS ALONG AND 85 STATUTE MILES EAST AND WEST
OF A LINE FROM 30 MILES NORTH OF WICHITA FALLS TEXAS TO 35 MILES
SOUTH SOUTHEAST OF SAN ANGELO TEXAS.
REMEMBER...A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR
TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA.
PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING
WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE
WARNINGS.
JW
Hail, Stonewall
- When
- April 23, 1:00 PM CST to 1:16 PM CST
- Where
- Stonewall County, 4 mi W of Old Glory
- Measured
- 2 in hail
- Property damage
- $100,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 33.133, -100.117
A supercell thunderstorm developed west of town and moved slowly east producing a swath of hail up to and slightly larger than golfball size in and west of Old Glory.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flood and Hail in Kansas, April 23, 20045 injured · $695,000 · 1.75 in hail · 82 events
- Tornadoes and Flash Flooding in Texas, April 23, 2004$955,000 · F0 · 34 events
- Flash Flooding and Flood in Kansas, April 23 to 24, 2004$145,000 · 1.75 in hail · 47 events
- Flash Flood in Arkansas, April 23 to 24, 2004$300,000 · 1 event
- Tornado and Flash Flooding in Oklahoma, April 23 to 26, 2004$10,000 · F0 · 58 events
- Flash Flooding in Oklahoma, April 23 to 24, 2004$75,000 · 2 events
- Flash Flooding and Hail in Tennessee, April 23, 2004$13,000 · 65 kt wind · 14 events
- Tornado and Flash Flooding in Texas, April 23, 2004$5,000 · F0 · 13 events
- Hail in Texas, April 23, 20041 in hail · 9 events
- Hail and Damaging Winds in Oklahoma, April 23 to 24, 20041 in hail · 8 events
- Hail and Damaging Winds in Kansas, April 23, 200470 kt wind · 7 events
- Hail in Oklahoma, April 23, 20040.75 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5392391.